Dizziness 5 Days After Breast Augumentation? (photo)

Hello, I had my surgery 5 days ago with no complications. I was doing well until day 4 when I started to have periods of dizziness that would come and go. I was taking my pain med along with clonazepam .5mg a day, and percocet for spasms... What could this be.. I have a 2year old and was wondering if it could be caused from the stress of caring for him as well. Also the left brest is larger than the right..is this normal 5 days from surgery and will theey even out?

Doctor Answers (6)

Dizziness At 5 Days After Breast Augmentation

+1

Dear Candace,

Congrats on your surgery.

The dizziness may be related to the medication you are consuming and so I recommend that you consult with your surgeon for a possible prescription modification.

Furthermore, it is common to have differences in size and shape between both breasts after surgery especially with patients at an early stage down the recovery line.

I recommend that you follow your surgeon's instructions religiously and to try to have some help with your child as it could provide you with substantial time to rest.

I hope this help.

Thank you for your inquiry.

The best of luck to you.

Dr. Sajjadian


Orange County Plastic Surgeon
5.0 out of 5 stars 117 reviews

Dizziness is most likely due to your (over)medication!

+1

You stated you are taking Clonazepam (a benzodiazepine tranquilizer similar to Valium, commonly used for anxiety), a "pain med," and Percocet "for spasms." Percocet is NOT for spasms; it is a potent narcotic pain medication (oxycodone and acetominophen) prescibed for pain. Clonazepam might be prescribed for muscle spasms; Flexeril (cyclobenzaprine) or Robaxin (methocarbamol) are other options that are centrally-acting muscle relaxants which do not have the sedative effects of Clonazepam. You may also be taking an antibiotic, none of which cause dizziness.

If you are taking something for pain, PLUS Percocet, PLUS Clonazepam, you are taking too much medication or misunderstand what is being used for what. Call your surgeon. You can probably re-read your medication instructions or information your recovery room nurse provided with your discharge medications for additional information.

Stress does not cause dizziness, though I'm sure you have your hands full with a two-year old plus surgical recovery. Hopefully, you have help.

Swelling differences (small ones, anyway) are common, and resolve over time. Significant swelling may be a sign of bleeding. Your photo does not show significant swelling, but it does show one implant being higher than the other, which is also common at first, and may actually cause a feeling of increased size in the side that is higher.

DO NOT DRIVE while using this load of medications! Best wishes! Dr. Tholen

Richard H. Tholen, MD, FACS
Minneapolis Plastic Surgeon
5.0 out of 5 stars 123 reviews

Dizziness 5 Days After Breast Augumentation?

+1

CALL your operative surgeon to discuss is the best way to handle this issue. I bet the Rx meds are involved but we are over the internet and can not diagnose or prescribe. PLEASE seek in person medical help. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

You might also like...

Dizziness after breast augmentation

+1

This is most likely related to your medications. Try Tylenol or Motrin during the day and possibly something stronger at night to help you sleep, but you also need to relax and heal...perhaps some help with your child will allow this.  Asymmetry is common at this time...be patient...things look good for only 5 days post op.

Leonard T. Yu, MD
Kahului Plastic Surgeon
4.5 out of 5 stars 15 reviews

Dizziness after Breast Augmentation?

+1

Thank you for the question and picture.

There may be a variety of reasons why you are experiencing “dizziness” after your surgical procedure. Some of these reasons are self-limited (minor);  on the other hand, some may be related to a serious complication. Therefore, it will be in your best interest to discuss  any symptoms you're having with your plastic surgeon directly.  Although the advice you receive online may be reassuring, it cannot be as precise as that received from your physician ( especially after direct examination).

 In regards to breast asymmetry, some degree of breast asymmetry is very common shortly after ( and even in the long term) after breast augmentation surgery. Again, your plastic surgeon will be in the best position to advise you after direct examination.

 Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 716 reviews

Dizziness 5 Days After Breast Augumentation?

+1

By far the likeliest cause is your medications. Do, however, discuss this with your surgeon.

should the time able to get by with less pain medicine and perhaps switch to Tylenol.

 

It is quite common for the breasts to look somewhat different this early. Most likely they looked OK in surgery while your chest muscles were relaxed, but now they compress the implants and do so differently. But as the muscles relax (1-3 months) most will be even again. 

Thanks for your question, best wishes. 

 

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.